- 13 replies
- 1216 views
- 5 followings
Eliquis 2.5 vs 5.0
Hi -- Has anyone had any adverse reactions going from Eliquis 2.5 to 5.0? My new cardiologist raised my dosage to 5.0. I'm somewhat worried about it. Thanks for your reply.
Myrna, September 6, 2019 2:59pm EST
I've been on Eliquis 5mg twice a day from the beginning of starting it. I don't have any problems except the bruising but I also have a leg vein problem, cvi and they won't do the surgery in case they need the veins if I need a bypass in later years. I wear compression stockings for that and elevate my legs but when I get bruising on my legs, just clumsy I guess, the fluid tends to go down and I get discoloration but that's from the combination of medical problems, medication. But I haven't had any adverse reaction from the dosage of Eliquis itself.
Arline3366, September 6, 2019 5:03pm EST
Thanks so much for your reply. I was on Eliquis 5.0 and had a horrible nosebleed that ended me up in the ER. My cardiologist at that time reduced Eliquis to 2.5 because of the nosebleed, and I have been on 2.5 for 4 years.. However, he retired and my new doctor raised it back to 5.0, saying 2.5 is insufficient. It has me a bit worried. Again, thanks for your reply.
BethClark, September 7, 2019 9:19am EST
I vaguely remember reading about someone who had a nosebleed on one of the new anti-coagulants, can't remember which one. That person switched to a different one and had no problems after that. Perhaps that would be sufficient. Also, sometimes of the year I am more prone to (minor) nosebleeds because of the air dries out my mucous membranes. During the winter I have to be cautious about using my nasal spray for allergies. So perhaps it's a combination of circumstances that would trigger nosebleeds for you.
Arline3366, September 7, 2019 9:41am EST
You might be right about other conditions that trigger nosebleeds. Thanks for your reply!
MellanieSAF, September 7, 2019 10:32am EST
Nosebleed often comes from the nasal passages being dried out. You might check into saline spray to keep the nasal passages hydrated.
Nosebleeds are not considered a serious enough bleed to decrease the dose of Eliquis or other blood thinners. One should typically be on 5 mg rather than 2.5 mg, unless you're underweight, over 80, and have poor kidney function. Your new doctor is correct - a dose of 2.5 mg is insufficient for most people.
Myrna, September 7, 2019 3:41pm EST
Good for dry nasal passages is also a nasal gel, like Secaris, talk to your pharmacist. I also use a nasal rinse like Neil Med neti pot but I also have nasal allergies, asthma, it helps those.
Arline3366, September 7, 2019 3:55pm EST
Thanks for all the replies.
Mellanie: I am 85 but am not underweight or have poor kidney function. He said 2.5 IF I had 2 of the 3 items. I have only 1 (85 years old); sure hope he's right! Thanks for replying.
MellanieSAF, September 8, 2019 8:54am EST
Yes, he's right. Some doctors will do that if you have 2 of the 3, but definitely NOT just for age. To do so would be to underdose you and put you at greater risk of a stroke.
Arline3366, September 8, 2019 9:16am EST
Thanks Mellanie -- You've helped set my mind at ease. Ruth
Heartfe6878, September 8, 2019 9:24am EST
I take th 2.5 because I bleed from the kidney and other areas. It had been up to the 5.0 but they decreased it because of this...Does this increase my risk of stroke? Doctor did not seem to concerned about it?